Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 263, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 5, 2009, 1:38 PM EDT for Lee County, North Carolina. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 1:38 PM EDT (17:38 UTC)
- Expired
- Aug 5, 2009, 2:26 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 1:48 PM EDT | TSTM WND DMG | 1 Ssw Moncure, NC | 911 CENTER REPORTED TREE DOWN ON LOWER RIVER ROAD NEAR MONCURE. |
| Aug 5, 1:54 PM EDT | TSTM WND DMG | 2 W Sanford, NC | TREE DOWN. |
| Aug 5, 1:59 PM EDT | TSTM WND DMG | 1 Wnw Sanford, NC | TREE DOWN ON POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 051738
SVRRAH
NCC105-051830-
/O.NEW.KRAH.SV.W.0263.090805T1738Z-090805T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
138 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 230 PM EDT
* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GUM SPRINGS...OR 5 MILES WEST OF
SANFORD...MOVING NORTHEAST AT 10 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TRAMWAY...
GUM SPRINGS...
GUM SPRINGS...
CUMNOCK...
SANFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3535 7927 3540 7929 3542 7933 3544 7933
3547 7936 3551 7934 3554 7931 3553 7927
3557 7923 3556 7920 3562 7914 3562 7911
3559 7906 3555 7904 3551 7899 3542 7907
TIME...MOT...LOC 1738Z 240DEG 8KT 3546 7926
$$
BLAES3 follow-up statements
000
WWUS52 KRAH 051749
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
149 PM EDT WED AUG 5 2009
NCC105-051830-
/O.CON.KRAH.SV.W.0263.000000T0000Z-090805T1830Z/
LEE NC-
149 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR LEE COUNTY...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SANFORD
AND GUM SPRINGS...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZED HAIL...AND WINDS IN EXCESS OF 58 MPH...ARE LIKELY WITH
THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING
WAS OCCURRING WITH THIS STORM...AT LEAST ONE STRIKE EVERY 15
SECONDS. MOVE INDOORS IMMEDIATELY IF NO SHELTER IS AVAILABLE...
TAKE COVER IN A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3535 7927 3540 7929 3542 7933 3544 7933
3547 7936 3551 7934 3554 7931 3553 7927
3557 7923 3556 7920 3562 7914 3562 7911
3559 7906 3555 7904 3551 7899 3542 7907
TIME...MOT...LOC 1748Z 243DEG 9KT 3547 7922
$$
DJF000
WWUS52 KRAH 051806
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
206 PM EDT WED AUG 5 2009
NCC105-051830-
/O.CON.KRAH.SV.W.0263.000000T0000Z-090805T1830Z/
LEE NC-
206 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN LEE COUNTY...
AT 200 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
WITH DAMAGING WINDS NEAR BROADWAY...MOVING NORTHEAST AT 20 MPH.
DAMAGING WINDS OF...58 MPH...AND GREATER ARE LIKELY WITH THIS STORM.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS SANFORD.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3553 7927 3557 7923 3556 7922 3555 7922
3556 7920 3562 7914 3562 7911 3559 7906
3555 7904 3551 7899 3542 7907
TIME...MOT...LOC 1805Z 240DEG 17KT 3552 7909
$$
BLAES000
WWUS52 KRAH 051826
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT WED AUG 5 2009
NCC105-051836-
/O.CAN.KRAH.SV.W.0263.000000T0000Z-090805T1830Z/
LEE NC-
226 PM EDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3553 7927 3557 7923 3556 7922 3555 7922
3556 7920 3562 7914 3562 7911 3559 7906
3555 7904 3551 7899 3542 7907
TIME...MOT...LOC 1826Z 240DEG 17KT 3557 7899
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:10 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 5, 10:10 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1010 AM EDT WED AUG 5 2009 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE OVER WESTERN NORTH CAROLINA TODAY. MEANWHILE...AN APPROACHING UPPER LEVEL DISTURBANCE WILL INCREASE THE CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT. && .NEAR TERM /THROUGH TODAY/... AS OF 1000 AM WEDNESDAY... PLENTY OF MORNING SUNSHINE WILL ALLOW TEMPS TO REACH FULL THICKNESS POTENTIAL TODAY...MAINLY MID 90S WITH PERHAPS SOME LOWER 90S NORTHWEST WHERE THE CHANCE FOR CONVECTION WILL BE A LITTLE HIGHER. INSTABILITY WILL BE THROUGH THE ROOF...BUT WITH MEAGER UPPER SUPPORT UNTIL LATE IN THE DAY AS THE UPPER SHORT WAVE APPROACHES. AS SUCH...ISOLD TSRA CANNOT BE RULED OUT ANYWHERE...BUT CHANCES WILL BE OBVIOUSLY A LITTLE BETTER IN THE NORTHWEST WHERE SOME STORM ORGANIZATION IS POSSIBLE DUE TO PRESENCE OF WEAK SURFACE CONVERGENCE ZONE IN PROXIMITY TO THE UPPER SHORT WAVE. ENTIRE AREA IS IN A SLIGHT RISK TODAY...AND THE MORNING SOUNDING OUT OF GSO STRONGLY SUPPORTS DOWNDRAFT POTENTIAL WITH THETA-E DIFF OF 45C AND LAPSE RATES >6C/KM. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... AS OF 212 AM WEDNESDAY... TONIGHT...UPPER LEVEL VORT MAX/SHEAR AXIS GENERATED BY MIDWEST CONVECTION WILL NUDGE EASTWARD ACROSS CENTRAL NC TONIGHT. THIS FEATURE AND ASSOCIATED MID LEVEL TROUGH WILL INTERACT WITH THE MOIST (850MB THETA-E MAXIMA OVER THE PIEDMONT THIS EVENING) AND MODERATELY UNSTABLE AIR MASS (850-700MB LAPSE RATES 6.5-7.5 DEG C/KM) TO GENERATE SCATTERED SHOWERS/T-STORMS ACROSS THE REGION...MAINLY ACROSS THE PIEDMONT INTO THE NORTHERN COASTAL PLAIN (BETTER PROXIMITY TO UPPER LEVEL SUPPORT). STORMS WILL HAVE PLENTY OF FUEL TO FEED UPON AS MUCAPE VALUES VARY BETWEEN 800-1500 J/KG THROUGH 06Z THU. BULK SHEAR NOT SHABBY FOR EARLY AUGUST (AROUND 25 KTS) SO STRONG WIND GUSTS POSSIBLE WITH THE STRONGER STORMS BUT NOT EXPECTING A WIDESPREAD DAMAGING WIND EVENT DUE TO RATHER WEAK KINEMATICS. MAIN CONCERN WILL BE LOCALLY HEAVY/EXCESSIVE RAINFALL. FAIRLY DEEP UNIDIRECTIONAL FLOW (SW) AND SLOW EASTWARD TRANSLATION OF MID LEVEL TROUGH MAY LEAD TO TRAINING OF STORMS OVER THE SAME LOCATION. DUE TO THE MOISTURE RICH AIR MASS...THIS MAY LEAD TO HEAVY OR EXCESSIVE RAINFALL...CAUSING SOME MINOR FLOODING ISSUES...ESPECIALLY IN URBANIZED AREAS. EXPECT SHOWERS AND STORMS TO SLOWLY DIMINISH/WEAKEN WITH LOSS OF HEATING AFTER MIDNIGHT BUT EXPECT SCATTERED CONVECTION TO OCCUR WELL INTO THE OVERNIGHT HOURS DUE TO PRESENCE OF MID LEVEL TROUGH. MIN TEMPS NEAR 70 NW TO LOWER 70S ELSEWHERE. THURSDAY...850-700MB TROUGH EDGES SLOWLY EAST THROUGH THE DAY. THIS FEATURE PROGGED TO LIE ALONG OR JUST EAST OF HIGHWAY 1 BY EARLY AFTERNOON. DRIER DOWNSLOPE FLOW BEHIND THIS FEATURE SHOULD LIMIT CONVECTIVE DEVELOPMENT IN THE WESTERN PIEDMONT INCLUDING THE TRIAD. FARTHER EAST...HEATING OF MOIST AIR MASS WILL YIELD MUCAPE AROUND 1500 J/KG AND MLCAPE APPROACHING 1000 J/KG. THUS...EXPECT SCATTERED SHOWERS/STORMS TO DEVELOP OVER THE EASTERN HALF OF THE FORECAST AREA DURING THE AFTERNOON HOURS. MODEL SOUNDINGS DEPICT AN INVERTED V SIGNATURE BY RELATIVELY WEAK WIND FIELD ALOFT SUGGEST THAT THE STRONGER STORMS MAY GENERATE WIND GUSTS UP TO 40 MPH. MID LEVEL TROUGH SHOULD EDGE FARTHER EAST THU NIGHT...ENDING CONVECTIVE THREAT BY OR SHORTLY AFTER SUNSET IN THE COASTAL PLAIN. DRIER AIR WILL ALOFT WILL OVERSPREAD CENTRAL NC SO EXPECTING CLEARING SKIES FROM NW-SE OVERNIGHT. MIN TEMPS A LITTLE COOLER NW THAN TONIGHT. MIN TEMPS MID/UPPER 60S NW TO LOWER 70S SE. FRIDAY...SURFACE HIGH DRIFTS EAST TO THE NORTH OF CENTRAL NC. THIS FEATURE WILL SPREAD DRIER MORE STABLE AIR MASS ACROSS REGION. ASIDE FROM A SCATTERED TO BROKEN CU FIELD...AIR MASS APPEARS TO DRY/STABLE TO GENERATE CONVECTION. LOW LEVEL THICKNESSES WITH FULL SUN YIELD MAX TEMPS 3-5 DEGREES COOLER THAN MOS GUIDANCE. WILL SHADE MAX TEMPS TO THE COOL SIDE OF GUIDANCE. FRIDAY NIGHT INTO SATURDAY...LOW LEVEL INSTABILITY RETURNS AS RETURN FLOW ON BACK SIDE OF RETREATING HIGH WILL ADVECT MOIST UNSTABLE AIR INTO THE REGION AFTER 00Z SATURDAY. MEANWHILE...CONVECTIVELY INDUCED SHEAR AXIS WILL DRIFT SE INTO THE AREA AFTER SUNSET. THIS FEATURE INTERACTING WITH THE INCREASINGLY MOIST/UNSTABLE AIR MASS MAY TRIGGER ISOLATED/SCATTERED CONVECTION OVER THE NORTHERN PIEDMONT LATE FRIDAY NIGHT. A WEAK SURFACE TROUGH TO OUR NW...A SERIES OF WEAK PERTURBATIONS DROPPING E-SE IN FLOW ALOFT WILL INTERACT WITH THE MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED CONVECTION SATURDAY AFTERNOON ND EVENING...MAINLY ACROSS THE NORTHERN COUNTIES. PARTIAL SUN SATURDAY SHOULD PUMP MAX TEMPS BACK INTO THE 89-93 DEGREES RANGE. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... AS OF 410 AM WEDNESDAY... LITTLE CHANGE REQUIRED TO LONG TERM FORECAST AS LATEST ECMWF AND GFS REMAIN CONSISTENT WITH THE GFS DEPICTING MID/UPPER LEVEL RIDGE OVER THE CAROLINA VERSUS THE ECMWF WHICH HAS CORE OVER THE DEEP SOUTH AND TN VALLEY. MODEL CONSENSUS HAS BEEN TOWARD THE ECMWF SO WILL FOLLOW SUIT. IF THE GFS WERE TO VERIFY....MAX TEMPS NEAR THE CENTURY MARK WOULD BE LIKELY SUN AND MON. OTHERWISE ECMWF POSITION OF MID/UPPER LEVEL ANTI-CYCLONE FAVORS EXTREME HEAT TO OUR WEST. CLOSER TO HOME...OUT MAX TEMPS SHOULD REACH INTO THE MID 90S BOTH SUN AND MON. BY TUESDAY...FAIRLY SUBSTANTIAL S/W WILL CROSS THE GREAT LAKES...FLATTENING AND SUPPRESSING UPPER RIDGE. THIS SHOULD WILL RESULT IN SLIGHTLY COOLER MAX TEMPS TUE INTO WED WITH AN INCREASING THREAT FOR SHOWERS AND STORMS. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 730 AM... MAINLY ISOLATED CONVECTION IS EXPECTED IN THE EAST TODAY AS UPPER SUPPORT DURING MAX HEATING WILL BE WEAK. IN THE WEST...CONVECTION MAY BE A LITTLE MORE WIDESPREAD DUE TO VERY WEAK LOW LEVEL CONVERGENCE PER THE PERSISTENT LEE SURFACE TROF IN THE FOOTHILLS/WESTERN PIEDMONT AND AN APPROACHING UPPER SHORT WAVE. SHOWER ACTIVITY WILL BE MORE WIDESPREAD OVERNIGHT...ESPECIALLY ACROSS THE NORTH...AS THIS UPPER SHORT WAVE MOVES EAST ACROSS THE AREA. EXPECT CONDITIONS TO REMAIN VFR OVERNIGHT...OUTSIDE OF CONVECTION WHICH MIGHT PRODUCE BRIEF IFR VISIBILITY IN RAIN. AREAS WHICH RECEIVE A SHOWER MIGHT THEN SEE IFR RADIATION FOG TO REDEVELOP IN THE PREDAWN HOURS. CHANCES FOR THUNDER LOOK SLIM OVERNIGHT...AND TIMING WOULD BE QUESTIONABLE. AS SUCH...WILL NOT HAVE TSRA OR VCTS IN THE TAFS AT THIS TIME. SHOWERS WILL BE SLOW TO EXIT THE AREA TOMORROW MORNING AS THE MID LEVEL TROUGH SLOWLY MOVES EAST. RAIN CHANCES WILL PERSIST THROUGH THE MORNING OVER THE AREA...PERHAPS INTO THURSDAY AFTERNOON AT RWI/FAY. A STRONG RIDGE WILL BUILD OVER THE AREA...SUPPRESSING CONVECTION AND ENSURING MAINLY VFR CONDITIONS FRIDAY THROUGH MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MLM NEAR TERM...MLM SHORT TERM...WSS LONG TERM...WSS AVIATION...MLM
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1100 AM EDT WED AUG 5 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1100 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY... MAINLY IN THE WEST...AND MOVE EAST OVERNIGHT. THE VERTICAL WIND PROFILE IS NOT STRONGLY SUPPORTIVE OF SEVERE STORMS...BUT ISOLATED STRONGER STORMS MAY BECOME SEVERE...AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT. THERE IS ALSO A CHANCE THAT SOME LOCATIONS MIGHT HAVE STORMS MOVE REPEATEDLY ACROSS THE AREA...WHICH COULD PRODUCE MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. 13
In the hours before
Special weather statement, Aug 5, 1:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 115 PM EDT WED AUG 5 2009 NCZ083-051800- ANSON- 115 PM EDT WED AUG 5 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 200 PM EDT... AT 114 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MORVEN...OR ABOUT 7 MILES SOUTH OF WADESBORO...MOVING NORTHEAST AT 5 MPH. AREAS AROUND MORVEN WILL CONTINUE TO BE AFFECTED THROUGH AT LEAST 2 PM. GUSTY WINDS TO AROUND 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED. RAINFALL WILL ALSO BE HEAVY BRIEFLY. MOVE INDOORS WHEN THUNDERSTORMS MOVE NEARBY OR OVERHEAD TO HELP AVOID THE DANGERS OF LIGHTNING. DRIVERS SHOULD BE ON THE LOOKOUT FOR RAPID CHANGES IN VISIBILITY DUE TO BRIEFLY HEAVY RAIN. DJF
Special weather statement, Aug 5, 1:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 122 PM EDT WED AUG 5 2009 NCZ075-076-051800- LEE-MOORE- 122 PM EDT WED AUG 5 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF LEE AND MOORE COUNTIES THROUGH 200 PM EDT... AT 121 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF CARTHAGE...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TRAMWAY...AND...GUM SPRINGS. GUSTY WINDS OF UP TO 50 MPH...VERY HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LIGHT OBJECTS SUCH AS TRASH CANS COULD BE BLOWN ABOUT. MOVE INDOORS WHEN STORMS MOVE NEARBY OR OVERHEAD TO HELP AVOID THE DANGERS OF LIGHTNING. IF DRIVING IN HEAVY RAIN...SLOW DOWN DUE TO POOR VISIBILITY AND PONDING OF WATER ON ROADS. DJF
Special weather statement, Aug 5, 1:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 131 PM EDT WED AUG 5 2009 NCZ041-042-077-051830- HARNETT-JOHNSTON-WAKE- 131 PM EDT WED AUG 5 2009 ...A STRONG THUNDERSTORM DEVELOPING OVER CENTRAL HARNETT COUNTY WILL MOVE NORTHEAST ACROSS NORTHWESTERN HARNETT AND SOUTHWESTERN JOHNSTON COUNTIES THROUGH 230 PM EDT... AT 130 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LILLINGTON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUIES CREEK...COATS...AND...ANGIER...COATS CROSSROADS. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:04 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 56 min |
| Aug 5, 2:25 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 30 min |
| Aug 5, 2:41 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond | 43 min |
| Aug 5, 2:48 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 42 min |
| Aug 5, 2:52 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 38 min |
| Aug 5, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wake, Wayne, Wilson | 45 min |
| Aug 5, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 65 min |
| Aug 5, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Aug 5, 3:49 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 29 min |
| Aug 5, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 64 min |
| Aug 5, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 47 min |
| Aug 5, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 47 min |
| Aug 5, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 14 min |
| Aug 5, 5:48 PM EDT | Areal Flood Advisory | RAH | Granville, Vance | 3 hr |
| Aug 5, 5:54 PM EDT | Flash Flood Warning | RAH | Granville, Vance | 115 min |
| Aug 5, 6:12 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 3 hr |
| Aug 5, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 43 min |
| Aug 5, 6:35 PM EDT | Flash Flood Warning | RAH | Halifax, Warren | 91 min |
| Aug 5, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 26 min |
| Aug 5, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 36 min |
| Aug 5, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 51 min |
| Aug 5, 7:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 66 min |
| Aug 5, 7:22 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 53 min |
| Aug 5, 7:57 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 78 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.